Alert archive / Texas / Tornado Warnings in 2020

Tornado Warning 16, NWS Corpus Christi, TX

July 25, 2020Live Oak County, San Patricio County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jul 25, 2020, 10:12 PM CDT for Live Oak County, San Patricio County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2020, 10:12 PM CDT (03:12 UTC)
Expired
Jul 25, 2020, 10:45 PM CDT
In force
33 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Live Oak County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 61 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2020-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2020-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

339 
WFUS54 KCRP 260312
TORCRP
TXC297-409-260345-
/O.NEW.KCRP.TO.W.0016.200726T0312Z-200726T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
1012 PM CDT Sat Jul 25 2020

The National Weather Service in Corpus Christi has issued a

* Tornado Warning for...
  Northwestern San Patricio County in south central Texas...
  Southeastern Live Oak County in south central Texas...

* Until 1045 PM CDT.
    
* At 1011 PM CDT, a severe thunderstorm capable of producing a
  tornado was located over Argenta, or near Mathis, moving northwest
  at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Lagarto around 1015 PM CDT.
  Mount Lucas and Dinero around 1020 PM CDT.
  River Creek Acres around 1030 PM CDT.
  George West around 1040 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lake
Corpus Christi and Lakeside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Corpus Christi.

&&

LAT...LON 2818 9782 2817 9777 2807 9783 2808 9826
      2837 9816
TIME...MOT...LOC 0311Z 114DEG 34KT 2815 9788 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

JCP
1 follow-up statement
670 
WWUS54 KCRP 260338
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
1038 PM CDT Sat Jul 25 2020

TXC297-409-260345-
/O.CON.KCRP.TO.W.0016.000000T0000Z-200726T0345Z/
San Patricio TX-Live Oak TX-
1038 PM CDT Sat Jul 25 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
NORTHWESTERN SAN PATRICIO AND SOUTHEASTERN LIVE OAK COUNTIES...
    
At 1036 PM CDT, a severe thunderstorm capable of producing a tornado 
was located near George West, moving northwest at 40 mph. Doppler 
radar indicates a second possible tornado just east of Lake City 
moving northwest at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern San Patricio and southeastern Live Oak Counties,
including the following locations... Lake Corpus Christi and
Lakeside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 2818 9782 2817 9777 2807 9783 2808 9826
      2837 9816
TIME...MOT...LOC 0336Z 114DEG 34KT 2825 9813 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

JCP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 25, 7:45 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 25, 7:45 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
Issued by National Weather Service Melbourne FL
745 PM CDT Sat Jul 25 2020

.DISCUSSION...

See 00Z TAF discussion below.

&&

.AVIATION...

Hurricane Hanna continues its slow track to the west-southwest
tonight as rainbands produce rounds heavy rain and gusty winds at
ALI and CRP. This is expected to continue for the next 3-4 hours
with wind gusts up to 40 knots and VIS reductions to IFR/MVFR
conditions possible. As the hurricane moves further south conditions
slowly improve into the overnight. Much improved weather at VCT this
evening, and barely saw any impacts at COT, which is now well to the
north of Hannas's main circulation. LRD likely to escape the brunt
of impacts associated with Hanna as interaction with land diminishes
winds on the hurricane's western side.

Northeast winds gusting to 30-35 knots outside of showers at all
terminals through the overnight. Winds become mainly east by Sunday
morning and slowly diminish into the afternoon. Expect passing
showers in outer rainbands into Sunday.

&&

.PREV DISCUSSION... /Issued 429 PM CDT Sat Jul 25 2020/

We have finally come to the point where we can discuss the
landfall of Hurricane Hanna. Hurricane Hanna is expected to make
landfall just south of our area by later this afternoon/evening.
Winds have been persistently tropical storm force for areas south
of Port Aransas, with areas north gusting to tropical storm force.
We expect that this trend will continue through the next several
hours before conditions weaken across our area. The southern tier
of counties should expect their winds to increase through the
night at the cyclone tracks to the west as it slowly weakens.

Storm surge has been, as always, a dangerous threat in this
tropical cyclone. Numerous reports of damage have been made. At
this time, we have limited the storm surge values north of Port
Aransas to 2 to 4 feet, with areas south having 4 to 6 feet. Bob
Hall Pier has borne much of the brunt of the storm surge, with
values reaching around 5.5 feet. The pier itself appears to have
suffered significant damage and will continue to take a few more
hours of abuse.

Deep tropical moisture will remain in place through Sunday and
Sunday night, leading to some torrential rainfall. Rainfall totals
across the area are expected to be 5 to 10 inches, with some
location getting up to 15 inches of rainfall through Sunday night.
Flash flooding is possible through Sunday evening. As Hurricane
Hanna continues the trek inland, rain chances will gradually
diminish. With the continued moisture, chance PoPs will remain in
place through mid- week as a ridge north of the area shunts mid
level shortwaves south over our area. by mid-week, the upper level
ridge will break down, allowing a weak trough to push across the
central US and release the deep moisture that is trapped over the
area.

&&

.MARINE...

Hurricane Hanna is approximately 70 miles south of Corpus Christi
moving west-southwest at around 8 knots. A Hurricane Warning is
in effect for the Bays, Waterways, and Offshore waters south of
Port Aransas and a Tropical Storm Warning is in effect for all
water north of Port Aransas. Tropical storm to hurricane
conditions are expected to continue through tonight. Numerous
showers and thunderstorms are expected tonight as Hurricane Hanna
approaches and moves through the area. Coverage will decrease to
scattered Sunday night into Monday with a chance of showers and
thunderstorms continuing through mid-week. A weak to moderate east
to southeasterly flow will develop Sunday night through Thursday
night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  85  77  87  76  / 100  80  60  50  30
Victoria          76  87  75  88  75  /  80  80  60  70  30
Laredo            76  86  76  86  75  /  90  90  70  80  40
Alice             76  85  75  88  74  / 100  80  60  60  30
Rockport          80  88  79  88  79  /  90  80  70  60  40
Cotulla           76  88  75  90  75  /  80  80  50  60  20
Kingsville        76  85  76  87  75  / 100  80  60  50  40
Navy Corpus       79  86  79  87  79  / 100  80  60  50  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning For the following zones: Aransas
     Islands...Bee...Calhoun Islands...Coastal Aransas...Coastal
     Calhoun...Coastal Refugio...Duval...Goliad...Inland
     Calhoun...Inland Refugio...Live Oak...Victoria.

     Hurricane Warning For the following zones: Coastal Kleberg...
     Coastal Nueces...Coastal San Patricio...Inland Kleberg...
     Inland Nueces...Inland San Patricio...Jim Wells...Kleberg
     Islands...Nueces Islands.

     Flash Flood Watch through Sunday evening For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Duval...
     Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
     Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

GM...Tropical Storm Warning For the following zones: Bays and
     Waterways from Port Aransas to Port O'Connor...Coastal
     waters from Port Aransas to Matagorda Ship Channel out 20
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

     Hurricane Warning For the following zones: Bays and Waterways
     from Baffin Bay to Port Aransas...Coastal waters from
     Baffin Bay to Port Aransas out 20 NM...Waters from Baffin
     Bay to Port Aransas from 20 to 60 NM.

&&

KR...AVIATION
Hazardous weather outlook, Jul 25, 5:59 AM CDT, 16 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
559 AM CDT Sat Jul 25 2020

TXZ229>234-239>247-342>347-442-443-447-261100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
559 AM CDT Sat Jul 25 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Storm Surge Warning remains in effect today through Sunday
afternoon with 3 to 5 ft inundation expected for most coastal
areas, including the bays, waterways, and the islands.

A Hurricane Warning remains in effect across the much of the
coastal counties as well into portions of the eastern Brush
Country through Sunday afternoon.

A Tropical Storm Warning remains in effect for much of the rest of
South Texas through early Sunday morning.

A Flash Flood Watch is in effect for much of South Texas today
through Sunday afternoon.

A High Risk of Dangerous Rip Currents are expected today and
tonight along Gulf-facing beaches.

Scattered to numerous thunderstorms are expected today and
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Storm Surge Warning remains in effect today through Sunday
afternoon with 3 to 5 ft inundation expected for most coastal
areas, including the bays, waterways, and the islands.

A Hurricane Warning remains in effect across the much of the
coastal counties as well into portions of the eastern Brush
Country through Sunday afternoon.

A Tropical Storm Warning remains in effect for much of the rest of
South Texas through early Sunday morning.

A Flash Flood Watch is in effect for much of South Texas today
through Sunday afternoon.

A High Risk of Dangerous rip currents along Gulf facing Beaches
may continue into Sunday.

Scattered to numerous thunderstorms are expected daily through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-261100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
559 AM CDT Sat Jul 25 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Hurricane Warning remains in effect for all of the Middle Texas
Coastal Waters.

Scattered to numerous thunderstorms will occur today and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Hurricane Warning is in effect for all of the Middle Texas
Coastal Waters through Sunday afternoon.

Scattered to numerous thunderstorms are expected daily through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jul 25, 6:00 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 PM CDT SAT JUL 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     STORM SURGE      6 SW PORTLAND           27.81N 97.39W
07/25/2020                   NUECES             TX   BROADCAST MEDIA

            PICTURES OF WATER LEVELS DUE TO STORM SURGE
            REACHING BASE OF ART MUSEUM.

&&

EMF
Local storm report, Jul 25, 9:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
955 PM CDT SAT JUL 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     STORM SURGE      1 ENE FLOUR BLUFF       27.66N 97.28W
07/25/2020                   NUECES             TX   PUBLIC

            STREETS FLOODED IN THE LAGUNA SHORES
            NEIGHBORHOOD DUE TO STORM SURGE AS PER
            PICTURES FROM SOCIAL MEDIA.

&&

JCP

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:08 PM CDTTornado WarningCRPJim Wells, Kleberg, Nueces37 min
Jul 25, 7:24 PM CDTTornado WarningCRPDuval, Jim Wells, Kleberg51 min
Jul 25, 7:54 PM CDTTornado WarningCRPSan Patricio36 min
Jul 25, 8:26 PM CDTRiver Flood WarningCRPNueces15 hr
Jul 25, 9:10 PM CDTTornado WarningCRPAransas, San Patricio35 min
Jul 25, 9:15 PM CDTTornado WarningCRPBee, Jim Wells, San Patricio30 min
Jul 25, 9:20 PM CDTSpecial Marine WarningCRP25 min
Jul 25, 9:30 PM CDTTornado WarningCRPNueces, San Patricio30 min
Jul 25, 9:49 PM CDTTornado WarningCRPBee, Live Oak, San Patricio26 min
Jul 25, 10:31 PM CDTAreal Flood AdvisoryCRPJim Wells, Live Oak, Nueces, San Patricio3 hr
Jul 25, 10:42 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak, McMullen48 min
Jul 25, 11:14 PM CDTSpecial Marine WarningCRP46 min
Jul 25, 11:55 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak, McMullen35 min
Jul 26, 1:20 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio24 hr
Jul 26, 4:35 AM CDTWind AdvisoryCRPDuval, Jim Wells, Kleberg, Nueces, Webb7 hr
Jul 26, 4:45 AM CDTCoastal Flood WarningCRPKleberg, Nueces, San Patricio13 hr
Jul 26, 4:45 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces20 hr
Jul 26, 4:49 AM CDTSmall Craft AdvisoryCRP20 hr
Jul 26, 8:38 AM CDTTornado WarningCRPBee, Goliad, Refugio22 min
Jul 26, 9:02 AM CDTTornado WarningCRPGoliad14 min
Jul 26, 10:38 AM CDTTornado WarningCRPDuval, Jim Wells22 min
Jul 26, 11:00 AM CDTTornado WarningCRPDuval15 min
Jul 26, 12:29 PM CDTTornado WarningCRPJim Wells31 min
Jul 26, 12:39 PM CDTTornado WarningCRPDuval, Jim Wells36 min
Jul 26, 1:14 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Kleberg3 hr
Jul 26, 1:16 PM CDTTornado WarningCRPDuval, Jim Wells29 min
Jul 26, 1:42 PM CDTTornado WarningCRPDuval, Jim Wells33 min
Jul 26, 3:03 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak, McMullen21 min

Nearby

Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.